dog condition !! PLEASE HELP!!?

i have a 10 year old labadore retriever who weighs 90-100 lbs. and has a low thyroid condition. ever sence i changed her diet at vets request, she is up ALL NIGHT peeing, could it be the thyroid medician doing this to her or does she just have a small bladder? HELP !!

12 comments

  • While the thyroid meds may cause her to drink more and therefore urinate more, she shouldn’g be going all night.
    You can try allowing her only limited water consumption in the evenings and taking it away totally a couple hours before bedtime. If that doesn’t work, there’s probably something else going on. Pay attention to how much urine (is she squatting a lot with very little coming out), as well as color and odor. If it’s dark, tinged red or very strong smelling, there’s probably an infection.
    At her age she could have more going on than just low thyroid, so talk to your vet if some simple changes in water consumption don’t remedy the all night peeing.

  • beyondthelens17

    Its most likely the medicine if she never did it before. It could also be the new diet as well.

  • Teetana

    Definitely the medication–is she on steroids?

    I have an 8-year-old chocolate, 110 lbs. (huge, not fat at all) and she has a kidney condition…..various medications she has been on in her lifetime have made her pee a lot. It sucks, but for the love of our pets, we take them out!!

    Good luck to you–I feel your pain!

  • Home Schooled Rat Freak

    It could be, call the vet and ask.

  • Mike K

    Hello, it could easily be the diet, UTI or the new meds.
    Does your dog drink more?
    Personally, I’d go for a "second" opinion.
    Vets are ONLY people.
    Best of luck!!!

  • lemondrop

    Maybe it’s coincidence and she has a bladder infection. it’s either that or the medication….doubt it’s because of a small bladder. Poor baby. I hope you can get it resolved.

  • papaw9446

    I have an 11 year old Boxer, and she also was diagnosed with thyroid problems and put on medication. She has an insatiable thirst and drinks water all the time. YES, she pees everywhere, even though she’s been housebroke ever since I got her at 6 mo. old. It’s doesn’t seem to be intentional, she just can’t hold her water. I think her advanced age has something to do with it too

  • Jeff M

    Your dog is under your vet’s care. Call your vet and explain the situation. They’ll be able to tell you if it’s a side effect of the meds or not. If they won’t do this for you over the phone, consider a different vet.

  • Delilah

    What medication does your vet have her on????? Some medications cause them to drink more so they have to urinate more. Reducing the access to water before going to bed helps. Or she could have another medical issue that was not detected when she was diagnosed with hypothyroidism.
    Hope this helps
    Good luck

  • mom of 4 furkids

    if I am right thyroid medicine should not cause this, I have several friends who have dogs on thyroid meds and never a problem with excessive urination — I would call the vet right away and ask about the diet and you should be monitering the water intake of the dog so you can tell your vet — good luck and hope it all turns out o.k. for the furkid

  • twodogs

    I have a 4 yr old lab who from the time she was spayed she has had a "peeing" problem. We have her on Proin 50 tabs which she takes one everyday. I don’t know why the thyroid problem would make her pee unless it is the medication. I would call your vet if you haven’t done so already and find out if this is one of the side effects of the medication. Also, take the dogs water away from her after 6 p.m. this might help. I would also consider that the dogs age comes into play. Just like older people sometimes have a problem with urinary issues dogs probably do to. The proin that my girl gets is to help strengthen the muscles involved in the urinary system so that when she falls asleep she doesn’t have accidents. Good luck.

  • animalmedicine2

    if the thyroid meds are not a steriod (your vet would have told u) then the meds prolly are not causing the dog to pee all the time. U could call ur vet and ask. I would also be concerned about that thyroid medicine b/c I had a 10 y/o black lab who was taking that and then suddenly got very sick w/ IMHA-immune mediated hemolytic anemia-a deadly disease that the immune system attacks the red blood cells. He sadly was put down the next month after he started chemo. Is it coincedence? I dont think so. I would phone the vet and ask about the medications, or take her in and see if the bladder problem is somethin else. But i would be warry about the thyroid meds.

Leave a Reply